MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1-3/4IN; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1-3/4IN; WIRE, GUIDE, CATHETER
Catalog Number ASK-04020-MAR
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during initial insertion of an arterial catheter, the spring wire guide (swg) unraveled and separated; however, the provider was able to retrieve the swg in its entirety from the artery.There were no reports of patient injury, harm, or adverse health consequences associated with this event, the patient's condition was reported as "fine," and no additional medical intervention was required beyond that described.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire and lidstock for analysis.Visual analysis of the guidewire confirmed that it was separated into two pieces.Signs of use in the form of biological material were observed on the guidewire body.Microscopic examination confirmed the coil wire separated and revealed that the point of separation on the core wire was adjacent to the proximal weld.The core wire had a thin, flattened appearance at the point of separation.The distal weld was still intact.Both welds appeared full and spherical.Both pieces of the core wire were measured 13 3/4" which is within the specification limits of 13 25/32" - 14" per the guidewire product drawing.This confirms that all of the core wire was removed from the patient.The guidewire outer diameter measured 0.0240" which is within the specification limits of 0.0240" - 0.0250" per the guidewire product drawing.Functional testing could not be performed due to the condition of the returned sample.A manual tug test confirmed that the distal weld was intact.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit informs the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel." the customer report of a separated guidewire during use was confirmed through investigation of the returned sample.Visual analysis of the guidewire confirmed that it was separated into two pieces.Microscopic examination revealed that the point of separation on the core wire was adjacent to the proximal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 1.1 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH KIT: 20 GA X 1-3/4IN
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
angela meister
3015 carrington mill blvd
morrisville 27560
MDR Report Key25566887
Report Number9680794-2026-00468
Device Sequence Number15974069
Product Code OFB
UDI-Device Identifier10801902159776
UDI-Public(01)10801902159776(11)260304(17)280630(10)33F26B0742(21)
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-04020-MAR
Device Lot Number33F26B0742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown